| Catalog Number |
151640705 |
| Medical Device Problem Code |
Difficult to Insert (1316)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/08/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that there was an intra-operative issue with the implant.The tibial insert did not fit onto the tibia and appeared different to standard implant.Another implant was used instead successfully.There were no complications to the patient.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees hat the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9 and d10.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary intra-operative issue with the implant tibial insert did not fit onto the tibia and appeared different to standard implant suggesting manufacturing defect.Another implant was used instead successfully.The product was not returned to j&j medtech orthopaedics; however, photos were provided for review.See attachment (b)(4) - new product complaint.The photo investigation revealed that the locking mechanism tab of the attune ps fb insrt sz 7 5mm appears to be slightly bent.Additionally, one of the posterior grooves that are designed to slide into the locking feature of the mating tibial tray was found slightly delaminated.Functionality issues of the device cannot be assessed through a photo investigation.However, due to the visual damage observed, the difficulty/inability to assemble mating devices can be confirmed.A manufacturing record evaluation was performed for the finished device product code: 151640705 lot number: d25013529, and no non-conformances or manufacturing irregularities were identified.As per attune¿ knee system intuition ¿ surgical technique rev.K, on pages 79-80, the next steps need to be followed for a proper implantation of the attune ps fb insrt with the fixed bearing tibial base: "angle the tibial insert posteriorly and slide the posterior tabs into the posterior undercuts of the tibial base.The fixed bearing tibial insert is impacted into place on the tibial base, using the fixed bearing insert impactor.Position the impactor at approximately 60 degrees on the insert so that the notch rests on the anterior edge of the center of the insert.Use a mallet to strike the fixed bearing insert impactor".As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the attune ps fb insrt sz 7 5mm would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a manufacturing record evaluation was performed for the finished device product code: 151640705 lot number: d25013529, and no non-conformances or manufacturing irregularities were identified.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : intra-operative issue with the implant tibial insert did not fit onto the tibia and appeared different to standard implant suggesting manufacturing defect.Another implant was used instead successfully.The product was not returned to j&j medtech orthopaedics, however photos were provided for review.See attachment (b)(4) - new product complaint.The photo investigation revealed that the locking mechanism tab of the attune ps fb insrt sz 7 5mm appears to be slightly bent.Additionally, one of the posterior grooves that are designed to slide into the locking feature of the mating tibial tray was found slightly delaminated.Functionality issues of the device cannot be assessed through a photo investigation.However, due to the visual damage observed, the difficulty/inability to assemble mating devices can be confirmed.A manufacturing record evaluation was performed for the finished device product code: 151640705 lot number: d25013529, and no non-conformances or manufacturing irregularities were identified.As per attune¿ knee system intuition ¿ surgical technique rev.K, on pages 79-80, the next steps need to be followed for a proper implantation of the attune ps fb insrt with the fixed bearing tibial base: "angle the tibial insert posteriorly and slide the posterior tabs into the posterior undercuts of the tibial base.The fixed bearing tibial insert is impacted into place on the tibial base, using the fixed bearing insert impactor.Position the impactor at approximately 60 degrees on the insert so that the notch rests on the anterior edge of the center of the insert.Use a mallet to strike the fixed bearing insert impactor".As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the attune ps fb insrt sz 7 5mm would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : a manufacturing record evaluation was performed for the finished device product code: 151640705 lot number: d25013529, and no non-conformances or manufacturing irregularities were identified.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: intra-operative issue with the implant tibial insert did not fit onto the tibia and appeared different to standard implant suggesting manufacturing defect.Another implant was used instead successfully.The product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device revealed that the locking mechanism tab of the attune ps fb insrt sz 7 5mm was bent.Additionally, both posterior grooves that are designed to slide into the locking feature of the mating tibial tray were found slightly delaminated.A manufacturing record evaluation was performed for the finished device product code: 151640705 lot number: d25013529, and no non-conformances or manufacturing irregularities were identified.Evidence indicates that the device had been properly measured and inspected at the manufacturer through a 100% inspection process.All relevant dimensional checks and specifications were found to be within acceptable limits at the time of release.Consequently, there is no indication of any manufacturing error that could have contributed to the reported issue.As per attune¿ revision knee system fixed bearing surgical technique rev.D, on page 213, the next steps need to be follow for a proper implantation of the attune ps/cr insert with the revision fixed bearing tibial base: "angle the tibial insert posteriorly and slide the posterior tabs into the posterior undercuts of the tibial base.The fixed bearing tibial insert is impacted into place on the tibial base, using the fixed bearing insert impactor.Position the impactor at approximately 60 degrees on the insert so that the notch rests on the anterior edge of the center of the insert.Use a mallet to strike the fixed bearing insert impactor".The mating tibial tray component was not returned, therefore, a functional test was not able to be performed.However, due to the visual damage observed, the difficulty/inability to assemble mating devices can be confirmed.The overall complaint was confirmed as the observed condition of the attune ps fb insrt sz 7 5mm would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device product code: 151640705 lot number: d25013529, and no non-conformances or manufacturing irregularities were identified.H11 additional narrative: corrected: h3.